Florida, 2004

Heavy Rain in Florida, August 9 to 11, 2004

August 9 to 11, 2004 · NWS JAX · 1 event in 1 county or zone

One time period of 2 inches in 30 minutes. Temporary flooding of secondary roads and erosion was reported.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

Total accumulation of 3.6 inches...One time period of 2 inches in 30 minutes. Temporary flooding of secondary roads and erosion was reported.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Aug 9, 8:10 PM EST, 50 minutes earlier.

Area forecast discussion, Aug 9, 8:10 PM EST, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
910 PM EDT MON AUG 9 2004

.CURRENTLY...SFC ANALYSIS SHOWS WE ARE BETWEEN 2 LOW PRES
SYSTEMS...ONE OVER THE WRN ATLC NEAR 30N75W THATS MOVING E AND OTHER
OVER SE LA DRIFTING NEWD. GFS APPEARS TO HAVE A BETTER HANDLE ON THESE
FEATURES. RADAR SHOWS SCT SHOWER ACTIVITY CONTINUING TO DIMINISH
OVER THE INLAND FL ZONES WHERE DEEP LAYER MOISTURE AND MORE
INSTABILITY EXISTS. WEAK FRONTAL BOUNDARY IS DIFFUSE BUT APPEARS TO
BE LOCATED NEAR THE SRN CWA OR JUST S OF IT. BROKEN LOW TO MID LEVEL
CLOUDS COVER THE SW 2/3RDS OF THE FORECAST AREA.

.TONIGHT...ALL MODELS TAKE THE 5H TROUGH OVER LOCATED FROM GREAT
LAKES/TN VALLEY TO LA EWD TONIGHT WHICH WILL MAINTAIN MOSTLY CLOUDY
CONDS OVER THE WRN AND SWRN ZONES. NOTED THAT JAX SOUNDING PWAT IS
UP TO 2.1 INCHES NOW...THE HIGHEST ITS BEEN IN THE LAST FEW DAYS.
SOME WEAK DISTURBANCES ALOFT AND THE FRONT TRYING TO LIFT NWD AS A
WARM FRONT OVERNIGHT WILL SUPPORT A SMALL CHANCE OF SHOWERS OR LESS
LIKELY A THUNDERSTORM. FOR THE UPDATE...WILL PROBABLY CARRY 20-30%
CHANCE THOUGH IN THE WRN ZONES AS MOST UVM AND MOISTURE REMAINS W OF
THE AREA (AT LEAST FOR TONIGHT). LOCAL WRF MODEL ALSO APPEARS TO
SUPPORT LOW END CHANCE POPS WRN ZONES. STILL A SMALL CHANCE ALBEIT
LESS THAN 20% FOR A COASTAL SHOWER S OF JAX WITH ONSHORE FLOW BUT
ANY SHOWER ACTIVITY SHOULD BE MOVING SEWD. TEMPS LOOK ON TRACK WITH
LITTLE CHANGE NEEDED.

.MARINE...READINGS FROM MARINE OBS SHOW NE TO ENE WINDS NEAR 10-15
KT. SEAS JUST OVER 4 FT AT BUOY 41012. A SLIGHT DECREASE IN WINDS
PREDICTED IN ALL MODELS WILL LIKELY KEEP SEAS AOB 4 FT REMAINDER OF
TONIGHT. CURRENT FORECAST ON TARGET WITH ONLY MINOR ADJUSTMENTS.

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
&&

ARS/PP
Hazardous weather outlook, Aug 9, 5:00 AM EST, 16 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
600 AM EDT MON AUG 9 2004

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-101000-
ALACHUA FL-APPLING GA-ATKINSON GA-BACON GA-BAKER FL-BRADFORD FL-
BRANTLEY GA-CHARLTON GA-CLAY FL-CLINCH GA-COASTAL CAMDEN GA-
COASTAL GLYNN GA-COFFEE GA-COLUMBIA FL-DUVAL FL-ECHOLS GA-FLAGLER FL-
GILCHRIST FL-HAMILTON FL-INLAND CAMDEN GA-INLAND GLYNN GA-
JEFF DAVIS GA-MARION FL-NASSAU FL-PIERCE GA-PUTNAM FL-ST. JOHNS FL-
SUWANNEE FL-UNION FL-WARE GA-WAYNE GA-
600 AM EDT MON AUG 9 2004

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

...A MODERATE RISK OF RIP CURRENTS AT AREA BEACHES...

STRONG NORTHEASTERLY WINDS AND HIGHER SEAS WILL ENHANCE THE RIP
CURRENT THREAT ALONG THE COAST. PLEASE REFER TO THE LATEST SURF ZONE
FORECAST FOR DETAILED INFORMATION.

SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON
MAINLY ACROSS INLAND SECTIONS OF NORTHEAST FLORIDA. LOCALLY HEAVY
RAINFALL WILL BE POSSIBLE WITH THESE SHOWERS AND STORMS WITH
LOCALIZED AMOUNTS OF 2 TO 4 INCHES POSSIBLE.

NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

ON TUESDAY...ISOLATED TO SCATTERED SHOWER AND THUNDERSTORM ACTIVITY
WILL STILL HAVE THE POTENTIAL TO PRODUCE LOCALLY HEAVY RAINFALL...
MAINLY OVER NORTHEAST FLORIDA ONCE AGAIN.

WEDNESDAY THROUGH SUNDAY...A RETURN TO SCATTERED AFTERNOON AND
EVENING THUNDERSTORMS IS EXPECTED.

NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED...ALTHOUGH SPOTTERS ARE
REQUESTED TO REPORT ANY SIGNIFICANT FLOODING IN YOUR LOCAL AREA.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

CAMP

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 heavy rain. Local standard time, as filed.

Heavy Rain, Hamilton

When
August 9, 9:00 PM EST to August 11, 5:00 PM EST
Where
Hamilton County, Countywide
Reported by
GENERAL PUBLIC
Coordinates
30.496, -82.948 (the zone’s center; the record gives no point)

What these are

Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2004Every state in 2004This day in weather historyWarnings in Florida, August 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5413067.